News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: colitis - Asacol pills & diet questions - help!!!!


 fiscardi - Sun Nov 20, 2005 5:55 am

I was diagnosed with ulcerative colitis about a year ago. At first,
it was a mild case (proctitus) until I got pregnant and then it got
really bad. I was not able to get a colonoscopy until after the baby and the doctor put me on Asacol pills - 9 pills a day (3 at a time). I am having a problem with this because I am not a pill person and it is too many to take! Also, I plan to try to get pregnant again soon and don't want that medication in my system although they say it is not dangerous I don't want to
chance it. Anyway, I stopped taking the Asacol a few months ago since I was doing well. Now the bleeding has started again. The strange thing is that I have colitis but I do not have diahreah, ever! I heard that it is typical in colitis patients to have diahreah often. Since the bleeding about a month ago, I have turned to the pills again. I just started taking them the right way, 9 pills a day.
Hopefully it will stop the bleeding. My question is about diet....
does anyone know if I should begin a low fiber diet due to the
bleeding I am experiencing? Or is that just for those who suffer from diahreah? I am so confused! I tried to lose weight also recently and tried the Slim Fast, Weight Watchers diets and Atkins (a bit of each) and think that maybe all of these diets are aggravating the condition since I was eating lots of fruits, veggies, high fiber foods, coffee, nuts, etc. Does anyone have any advice on both the medication and the diet for those with colitis? Also what should I do if I want to lose the weight - should I stick to high fiber or go to low fiber until the bleeding stops? I would call my doctor but I am sure he will yell at me for stopping the pills! I am not a very good patient! Cathy - New York
 FlippinFRACK - Sun Nov 20, 2005 11:35 pm

I was recently diagnosed with proctitis... i don't have diahrea either.. infact i have constant constipation... i am on canasa anal suppositories to reduce the blood and swelling bu i too am a bad patient.. cuz i see no improvement when im taking them so i don't take them.. but there has to be a way to control it through diet liek u say... i never thought of high fiber agrivating it... beacuse of my constipation i consume a high fiber diet.. i hope it isnt agrivating my proctitis....
 fiscardi - Tue Nov 22, 2005 12:12 am

thanks for your reply. please be careful, i was also diagnosed with proctiitus at first. it got out of hand when i got pregnant and did not take anything while pregnant. i also had constant constipation due to the pregnancy. i was given canasa also but found it difficult to use as well as messy, now i wish i would have been a better patient! if you do not take care of the proctitus, it can become colitis which is dangerous when the entire colon is affected rather than with proctitus. can you take a pill instead? with me, i think the doctor said to go on a low fiber diet when i have a flare up (but i do not have diahreah) so i think that my case may be different. when the colitis acts up for me, it is just bleeding, nothing else. i believe a high fiber diet should be best at all times unless diahreah is an issue. but i have to find out perhaps from seeing a nutritionist or asking my doctor. hope you are doing well, let me know how it is coming along and again, please do not let it worsen to the point that i am at with moderate colitis! .
 juan carlos - Mon Dec 05, 2005 2:49 pm

[hi i am diego fiscardi from argentina ,i don`t care your problem but my lastname is your nick, if you are of my family please respond to me ,thanks .
diego]

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here